High Vitamin B12

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

My blood test showed vitamin B12 level as six times higher than normal. What could be the cause?

Query: Hello doctor, I recently had a blood test and was found to have a B12 content nearly six times higher than 10 months ago of about 1700. I have been taking B12 supplements for about six months, which I have now stopped. Could the supplement (2000 mg/day) be the cause of the hike or is there an under...  Read Full »


Dr. Parth R Goswami

Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hello, Welcome to the icliniq.com. The very common cause for elevated B 12 is the B 12 supplement or injection intake. So in your case, high B 12 might be due to B 12 supplement intake. Hence it is advisable to stop B 12 supplement now. However, other causes also should be screened like myeloproli...  Read Full »

I am a vegan and have anemia. Why is my B12 level so high?

Query: Hi doctor, I have been a vegetarian for over two years, and a vegan for about three months. I had my bloodwork done this past week, and the numbers were confusing. I have had anemia in the past, and it was thought to be due to my ulcer, which I take over the counter medicine (which I was told now to...  Read Full »


Dr. Parth R Goswami

Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hello, Welcome to icliniq.com. I have reviewed your query and below is my advice. The peptic ulcer can lead to minor bleeding in the intestinal tract and so anemia can develop due to it. For ulcer healing, Rabeprazole like antacid can be prescribed for 2 to 4 weeks. Stool routine micro examination...  Read Full »

Can you please explain the reason for elevated eosinophil, WBC and vitamin B12 levels?

Query: Hi doctor, Recently, I did a full blood workup, and my eosinophil count, WBC, and B12 levels are high. I am a chronic sufferer of pouchitis. My creatinine and Bun levels are normal, like all other levels. I often take many supplements daily. Can you please help me? I am scared.  Read Full »


Dr. Parth R Goswami

Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hi, Welcome to icliniq.com. I have gone through the attachment (attachment removed to protect patient identity). Your B12 level can be high due to an intake of many supplements that contains B12 within it. Your eosinophil count can be considered very high. Usually, it is elevated in the case of al...  Read Full »

What is the reason for having raised vitamin B12 and SGOT?

Query: Hi doctor, I am 33 years old male. I have a B12 level of 1800 pg/mL and SGOT of 80 U/L. My SGOT level is within range. I have never taken B12 supplements. Please suggest.  Read Full »


Dr. Lohit Chauhan

Family Physician, General Medicine Physician, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Do not be scared. Repeat the tests soon. A raised B12 can happen due to laboratory error. Even after that, if you have SGOT (aspartate transaminase) above SGPT (alanine transaminase), you should do a USG (ultrasound) abdomen. A raised SGOT above SGPT of about 2:1 ratio ...  Read Full »

What can be done to reduce high vitamin B12 level?

Query: Hello doctor, I have been taking Vitamin B medication for over one year and my Vitamin B12 level is very high, greater than 2000. What should I do to reduce the level? I am 27 years female. Please advise.  Read Full »


Dr. Divakara P

Diabetologist, Endocrinologist, General Medicine Physician, Internal Medicine Physician, Pain Medicine Physician, Pulmonologist

Answer: Hi, Welcome to icliniq.com. Vitamin B12 is a water-soluble vitamin. It means any excess of Vitamin B12 in the body shall be flushed out in urine. So just stop taking further vitamin supplements and the B12 level shall normalize. You can repeat the test after one month.   Read Full »

I have lack of concentration, memory problems and negative thoughts. Please help

Query: Hello doctor, I have symptoms related to the mind and body. I have no clarity in thinking. I cannot make any decisions. Even if I do, the moment I make the decision, I get negative thoughts and a sudden jerk in my mind with a sensation of fear. Also, I have on and off memory issues. It appears fine ...  Read Full »


Dr. Ashok Kumar Choudhary

Andrologist, General Practitioner, Geriatrician, Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist

Answer: Hello, Welcome to icliniq.com.I read your query with keen interest and understand your concerns. Regarding the attached reports (attachment removed to protect patient identity), I like to comment on the following things. Your vitamin B12 deficiency is corrected. There is excessive vitamin B12 in yo...  Read Full »

What can be the cause for high B12 level in a person with MTHFR mutation?

Query: Hello doctor, I have genetic mutation MTHFR. I am on thyroid for hypothyroidism. My B12 level is 1476, the normal range is between 138 to 652 pmol/L. How can I lower my B12 level? Is this level a cause for concern? All the other blood levels are normal other than WBC which is at 3.4 and neutrophils...  Read Full »


Dr. Elina Angelova Beleva

Hematologist

Answer: Hello, Welcome to icliniq.com. It is essential to know the primary reason for vitamin B12 testing. Was it done due to any complaints that could be related to anemia like fatigue, malaise, or any other symptoms that could be related to thrombotic complications possibly due to the inherited MTHFR ...  Read Full »

Vitamin B12 level is high in a diabetic patient. Please help.

Query: Hello doctor, I am 60, weight is 44 kg, height is 5.6, diabetes for past 25 years, on low carbohydrate diet for 80 days, taking no medicine for diabetes now. Sugar levels are under control, checking every day. The problem from past 50 days is that there are feet and ankle swelling that disappears i...  Read Full »


Dr. Noushif M

General Surgeon, Medical Gastroenterologist, Surgical Gastroenterologist

Answer: Hi, Welcome to icliniq.com. High vitamin B12 can result from multiple causes. Since your liver function test, kidney function test, peripheral blood smear, etc., are normal (attachment removed to protect patient identity), we can rule out these as the cause. Other causes like diabetes (which you h...  Read Full »

What investigation should be done if CPK and vitamin B12 are high?

Query: Hello doctor,My sister’s blood report shows CPK was 290, which is on the higher side. So, the doctor advised checking B12 and it was found to be 185.3. What further investigation is required? She is 65 years old.  Read Full »


Dr. Parth R Goswami

Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hello, Welcome to icliniq.com. CPK (creatine phosphokinase) is elevated when muscle injury occurs like in the case of myositis, muscle trauma, heart attack, etc. It had no relation with B12 level. Your CPK is only mildly elevated. Your B12 is definitely high for which following investigations can ...  Read Full »

Does taking Pregabalin for a long time cause increase in B12 levels?

Query: Hello doctor, I was taking Pregabalin for a long time. I got my blood test done and B12 has come 1993 pg/ml although the LFT and RFT are normal. Should I stop the intake of Pregabalin immediately and wait for fifteen days to get the B12 test once again?  Read Full »


Dr. Parth R Goswami

Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hello, Welcome to icliniq.com. Pregabalin medication is used for neuropathic pain. It does not lead to the elevation of B12. So, you can continue with this medication. For high B12 level, you have already ruled out liver and kidney disease by their subsequent reports. So, I suggest you investigat...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.